MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3547001 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Pain (1994); Seroma (2069)
| Date of Event |
03/22/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast pain and rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent a breast reconstruction with a mentor memorygel breast implant 700cc and suffered from a breast pain and rupture on the left breast implant.As a result, the patient had undergone removal and replacement with non-mentor devices on (b)(6) 2021.
Additional Manufacturer Narrative
On 6/22/2021, a statement : ¿although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture status identified by mri evaluation includes both suspected ruptures, which are those ruptures identified by mri but not confirmed by explantation and examination of the device, and confirmed ruptures, which are those ruptures that are confirmed by evaluation of the explanted devices.The event described could not be confirmed as the breast implant was returned without detectable leakage.Although no rupture was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis¿ was removed from the product investigation.(b)(4).
Additional Manufacturer Narrative
On (b)(6) 2021, it was reported to mentor that the patient suffered from a late onset seroma and capsular contracture and rupture on the left breast implant and cutaneous contour deformity on the right side.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
After clinical/secondary review of this file performed on (b)(6) 2021, left side coding was updated by adding surgical intervention code removing a rupture symptomatic code and adding adverse event code to more accurately capture the reported event.Manufacturer¿s reference number: (b)(4).After clinical/secondary review of this file performed on (b)(6) 2021, left side coding was updated by adding surgical intervention code removing a rupture symptomatic code and adding adverse event code to more accurately capture the reported event.
Additional Manufacturer Narrative
On 6/13/2021 , mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the sx mpp gel 700cc breast implant had parallel lines of shell wear on the anterior aspect.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture status identified by mri evaluation includes both suspected ruptures, which are those ruptures identified by mri but not confirmed by explantation and examination of the device, and confirmed ruptures, which are those ruptures that are confirmed by evaluation of the explanted devices.The event described could not be confirmed as the breast implant was returned without detectable leakage.Although no rupture was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.You should consider the possibility of bia-alcl when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.Report all confirmed cases of bia-alcl to the fda.(https://www.Fda.Gov/safety/medwatch).Fda also recommends reporting cases of bia-alcl to the profile registry (https://www.Thepsf.Org/research/clinical-impact/profile.Htm) where you can submit more comprehensive data.Lastly, please notify mentor, because as the device manufacturer, we are collecting data on these cases as well.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).